Investigating the Dynamics of Traffic Flow on a Highway in a Class of Discontinuous Functions

SİNSOYSAL B., Bal H., Sahin E. I.

6th International Conference on Finite Difference Methods - Theory and Applications (FDM - T and A), Lozenetz, Bulgaria, 18 - 23 June 2014, vol.9045, pp.356-363 identifier identifier

  • Publication Type: Conference Paper / Full Text
  • Volume: 9045
  • Doi Number: 10.1007/978-3-319-20239-6_39
  • City: Lozenetz
  • Country: Bulgaria
  • Page Numbers: pp.356-363
  • Istanbul Technical University Affiliated: Yes


This work is devoted to finding a solution of Riemann problem for the first order nonlinear partial equation which describes the traffic flow on highway. When rho(l) > rho(r), the solution is presented as a piecewise continuous function, where rho(l) and rho(r) are the densities of cars on the left and right side of the intersection respectively. On the contrary case, a shock of which the location is unknown beforehand arises in the solution. In this case, a special auxiliary problem is introduced, the solution of which makes it possible to write the exact solution showing the locations of shock. For the realization of the proposed method, the parameters of the flow are also found.